Alert archive / Georgia / River Flood Warnings in 2009
River Flood Warning 246, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 19, 2009, 4:20 AM EST for Dooly County, Georgia. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2009, 4:20 AM EST (09:20 UTC)
- Expired
- Dec 19, 2009, 1:38 PM EST
- In force
- 9 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
County Dooly County, GA
The radar
The Robins AFB radar (KJGX), 71 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Turkey Creek near Byromville (BVLG1). The gauge peaked at 10.28 ft at Dec 19, 2009, 7:00 AM EST.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02349900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS42 KFFC 190920 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 420 AM EST SAT DEC 19 2009 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... TURKEY CREEK NEAR BYROMVILLE AFFECTING DOOLY COUNTY .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC093-192320- /O.NEW.KFFC.FL.W.0246.091219T0920Z-000000T0000Z/ /BVLG1.1.ER.091219T0810Z.091219T0845Z.000000T0000Z.NO/ 420 AM EST SAT DEC 19 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE TURKEY CREEK NEAR BYROMVILLE * FROM EARLY THIS SATURDAY MORNING UNTIL FURTHER NOTICE. * AT 3AM SATURDAY THE STAGE WAS 10.1 FEET...AND RISING. * FLOOD STAGE IS 10.0 FEET. * FORECAST TO RISE TO NEAR 10.5 FEET BY EARLY SATURDAY MORNING. * THIS CREST COMPARES TO A PREVIOUS CREST OF 10.4 FEET ON DEC 12 2008. $$
3 follow-up statements
000 WGUS82 KFFC 190944 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 443 AM EST SAT DEC 19 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE COUNTIES OCONEE RIVER NEAR MOUNT VERNON AFFECTING MONTGOMERY...TREUTLEN AND WHEELER COUNTIES LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE COUNTY COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD COUNTY BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES CHATTAHOOCHEE RIVER NEAR WHITESBURG AFFECTING CARROLL...COWETA AND HEARD COUNTIES SUWANEE CREEK NEAR SUWANEE AFFECTING GWINNETT COUNTY TURKEY CREEK NEAR BYROMVILLE AFFECTING DOOLY COUNTY YELLOW RIVER NEAR CONYERS BELOW MILSTEAD AFFECTING NEWTON AND ROCKDALE COUNTIES FALLING CREEK NEAR EAST JULIETTE AFFECTING JONES COUNTY OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES... MONROE AND TWIGGS COUNTIES OCMULGEE RIVER NEAR HAWKINSVILLE AFFECTING BLECKLEY AND PULASKI COUNTIES OCMULGEE RIVER NEAR ABBEVILLE AFFECTING DODGE...TELFAIR AND WILCOX COUNTIES OCMULGEE RIVER NEAR LUMBER CITY AFFECTING MONTGOMERY...TELFAIR AND WHEELER COUNTIES .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. && GAC169-192343- /O.CON.KFFC.FL.W.0240.000000T0000Z-000000T0000Z/ /FALG1.1.ER.091218T2245Z.091219T0715Z.000000T0000Z.NO/ 443 AM EST SAT DEC 19 2009 THE FLOOD WARNING CONTINUES FOR THE FALLING CREEK NEAR EAST JULIETTE * UNTIL FURTHER NOTICE. * AT 4AM SATURDAY THE STAGE WAS 15.1 FEET...AND FALLING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST TO CONTINUE FALLING THROUGH TODAY. * THIS CREST COMPARES TO A PREVIOUS CREST OF 13.6 FEET ON APR 2 2009. $$ GAC021-153-169-207-289-192342- /O.CON.KFFC.FL.W.0242.000000T0000Z-091222T2159Z/ /MACG1.1.ER.091218T2350Z.091219T1800Z.091222T1559Z.NO/ 443 AM EST SAT DEC 19 2009 THE FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR MACON * UNTIL TUESDAY AFTERNOON. * AT 3AM SATURDAY THE STAGE WAS 21.0 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 21.5 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATE TUESDAY MORNING. * AT 21.0 FEET...MINOR FLOODING CONTINUES. MUCH OF THE MACON GREENWAY OCMULGEE HERITAGE TRAIL WILL FLOOD NORTH OF THE FIFTH STREET BRIDGE. AGRICULTURAL FLOODING INCREASE NORTH AND SOUTH OF MACON. * THIS CREST COMPARES TO A PREVIOUS CREST OF 21.8 FEET ON MAY 9 2003. $$ GAC023-235-192342- /O.CON.KFFC.FL.W.0224.000000T0000Z-000000T0000Z/ /HAWG1.1.ER.091219T1500Z.091223T1200Z.000000T0000Z.NO/ 443 AM EST SAT DEC 19 2009 THE FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR HAWKINSVILLE * UNTIL FURTHER NOTICE. * AT 3AM SATURDAY THE STAGE WAS 19.3 FEET...AND STEADY. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS MORNING. * AT 20.5 FEET...MINOR FLOODING OF ROADS BEGINS ON THE SOUTHSIDE OF HAWKINSVILLE...ALONG GOOSENECK LANE. WITH THE FLOODING OF GOOSENECK LANE...RESIDENTS ARE CUTOFF FROM REACHING THEIR HOMES. * THIS CREST COMPARES TO A PREVIOUS CREST OF 21.9 FEET ON SEP 28 2009. $$ GAC091-271-315-192342- /O.CON.KFFC.FL.W.0207.000000T0000Z-000000T0000Z/ /ABBG1.2.ER.091208T1552Z.091217T1300Z.000000T0000Z.NO/ 443 AM EST SAT DEC 19 2009 THE FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR ABBEVILLE * UNTIL FURTHER NOTICE. * AT 3AM SATURDAY THE STAGE WAS 14.5 FEET...AND FALLING. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 14.8 FEET BY SUNDAY MORNING THEN BEGIN FALLING. * AT 14.0 FEET...MODERATE FLOODING BEGINS. ROADS TO HOMES ALONG THE WEST SIDE OF THE RIVER IN ABBEVILLE BECOME INACCESSIBLE. * THIS CREST COMPARES TO A PREVIOUS CREST OF 14.3 FEET ON SEP 30 2009. $$ GAC209-271-309-192342- /O.CON.KFFC.FL.W.0223.000000T0000Z-000000T0000Z/ /LBRG1.1.ER.091215T1530Z.091221T1800Z.000000T0000Z.NO/ 443 AM EST SAT DEC 19 2009 THE FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR LUMBER CITY * UNTIL FURTHER NOTICE. * AT 4AM SATURDAY THE STAGE WAS 15.3 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 16.2 FEET BY MONDAY EARLY AFTERNOON. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * AT 15.0 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. WATER OVERFLOWS INTO THE BROAD SWAMPY FLOOD PLAIN. FARM FIELDS ON THE RIGHT BANK FLOOD. GENERAL AGRICULTURE AND TIMBER INTERESTS ARE AFFECTED BY THE FLOODING. IN ADDITION...WATER REACHES THE TOP OF THE BOAT RAMP NEAR THE HIGHWAY 341 BRIDGE. * THIS CREST COMPARES TO A PREVIOUS CREST OF 17.9 FEET ON APR 3 2005. $$ GAC083-192332- /O.CON.KFFC.FL.W.0232.000000T0000Z-091219T2332Z/ /ENGG1.1.ER.091218T2059Z.091219T0145Z.091219T1732Z.UU/ 443 AM EST SAT DEC 19 2009 THE FLOOD WARNING CONTINUES FOR THE LOOKOUT CREEK NEAR NEW ENGLAND * UNTIL THIS EVENING. * AT 4AM SATURDAY THE STAGE WAS 12.5 FEET...AND FALLING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST TO CONTINUE FALLING...FALLING BELOW FLOOD STAGE THIS AFTERNOON. * AT 13.0 FEET...MINOR FLOODING EXPANDS. FLOODING EXPANDS ALONG SELLS LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW ENGLAND. ALL THESE ROADS WILL TO BE CLOSED. * THIS CREST COMPARES TO A PREVIOUS CREST OF 13.8 FEET ON DEC 11 2008. $$ GAC313-192342- /O.CON.KFFC.FL.W.0244.000000T0000Z-000000T0000Z/ /CHCG1.1.ER.091219T0437Z.091219T0845Z.000000T0000Z.UU/ 443 AM EST SAT DEC 19 2009 THE FLOOD WARNING CONTINUES FOR THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON * UNTIL FURTHER NOTICE. * AT 3AM SATURDAY THE STAGE WAS 16.5 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * FORECAST TO CREST NEAR 16.8 FEET EARLY THIS MORNING...THEN BEGIN FALLING. * AT 16.0 FEET...MINOR FLOODING BEGINS. PASTURE AND FIELDS UPSTREAM...RIGHT AND LEFT BANK FROM THE KEITHS MILL ROAD BRIDGE... AND DOWNSTREAM ON THE LEFT BANK BEGIN TO FLOOD. * THIS CREST COMPARES TO A PREVIOUS CREST OF 18.4 FEET ON DEC 12 2008. $$ GAC117-121-192342- /O.CON.KFFC.FL.W.0229.000000T0000Z-091221T0600Z/ /APHG1.1.ER.091218T1857Z.091219T1200Z.091221T0000Z.NO/ 443 AM EST SAT DEC 19 2009 THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR ALPHARETTA * UNTIL LATE SUNDAY NIGHT. * AT 3AM SATURDAY THE STAGE WAS 8.7 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7.0 FEET. * FORECAST TO REMAIN NEARLY STEADY AROUND THROUGH TONIGHT THEN BEGIN FALLING. * AT 9.0 FEET...ALPHARETTA GREENWAY EXPERIENCES SIGNIFICANT FLOODING AND RESULTS IN CLOSURE OF MOST OF THE WALKING AND BIKING PATHS. * THIS CREST COMPARES TO A PREVIOUS CREST OF 8.4 FEET ON JAN 20 2001. $$ GAC045-077-149-192342- /O.CON.KFFC.FL.W.0243.000000T0000Z-091220T1234Z/ /WHTG1.1.ER.091219T0217Z.091219T1800Z.091220T0634Z.NO/ 443 AM EST SAT DEC 19 2009 THE FLOOD WARNING CONTINUES FOR THE CHATTAHOOCHEE RIVER NEAR WHITESBURG * UNTIL SUNDAY MORNING. * AT 3AM SATURDAY THE STAGE WAS 16.6 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 17.2 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT SUNDAY. * AT 17.0 FEET...MINOR FLOODING CONTINUES. PAYTON ROAD BRIDGE NEAR CLIFF PAYTON CIRCLE FLOODS. * THIS CREST COMPARES TO A PREVIOUS CREST OF 17.2 FEET ON APR 1 2005. $$ GAC135-192342- /O.CON.KFFC.FL.W.0245.000000T0000Z-091220T0234Z/ /SWEG1.1.ER.091219T0533Z.091219T1200Z.091219T2034Z.NO/ 443 AM EST SAT DEC 19 2009 THE FLOOD WARNING CONTINUES FOR THE SUWANEE CREEK NEAR SUWANEE * UNTIL THIS EVENING. * AT 4AM SATURDAY THE STAGE WAS 9.1 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 8.0 FEET. * FORECAST TO RISE TO 9.4 FEET THIS MORNING AND THEN BEGIN FALLING. * AT 9.0 FEET...SUWANEE CREEK GREENWAY FLOODS. * THIS CREST COMPARES TO A PREVIOUS CREST OF 9.4 FEET ON AUG 27 2008. $$ GAC093-192342- /O.CON.KFFC.FL.W.0246.000000T0000Z-000000T0000Z/ /BVLG1.1.ER.091219T0810Z.091219T0845Z.000000T0000Z.NO/ 443 AM EST SAT DEC 19 2009 THE FLOOD WARNING CONTINUES FOR THE TURKEY CREEK NEAR BYROMVILLE * UNTIL FURTHER NOTICE. * AT 3AM SATURDAY THE STAGE WAS 10.1 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST TO RISE TO NEAR 10.5 FEET EARLY THIS MORNING. * THIS CREST COMPARES TO A PREVIOUS CREST OF 10.4 FEET ON DEC 12 2008. $$ GAC217-247-192342- /O.CON.KFFC.FL.W.0239.000000T0000Z-091220T1536Z/ /MYRG1.1.ER.091219T1016Z.091219T1800Z.091220T0936Z.UU/ 443 AM EST SAT DEC 19 2009 THE FLOOD WARNING CONTINUES FOR THE YELLOW RIVER NEAR CONYERS BELOW MILSTEAD * FROM EARLY THIS MORNING UNTIL SUNDAY MORNING. * AT 4AM SATURDAY THE STAGE WAS 10.5 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND CONTINUE TO RISE TO NEAR 12.5 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SUNDAY. * AT 13.0 FEET...MINOR FLOODING EXPANDS. MINOR FLOODING OCCURS IN NEWTON COUNTY IN THE RIVERSIDE ESTATES TRAVEL AND TRAILER PARK. SOME TRAILERS MAY NEED TO BE MOVED TO HIGHER GROUND. * THIS CREST COMPARES TO A PREVIOUS CREST OF 12.4 FEET ON MAR 29 2009. $$ GAC059-133-219-192342- /O.EXT.KFFC.FL.W.0236.000000T0000Z-091222T1500Z/ /PNFG1.1.ER.091219T0019Z.091220T1800Z.091222T0900Z.NO/ 443 AM EST SAT DEC 19 2009 ...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR PENFIELD * UNTIL TUESDAY MORNING. * AT 4AM SATURDAY THE STAGE WAS 13.9 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 16.9 FEET BY SUNDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY MORNING. * AT 17.0 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO FIELDS... WOODLANDS AND PASTURES NEAR THE RIVER. THE WATER LEVEL IS VERY CLOSE TO WARD ROAD ON THE RIGHT BANK. * THIS CREST COMPARES TO A PREVIOUS CREST OF 16.8 FEET ON MAR 29 2009. $$ GAC209-283-309-192342- /O.CON.KFFC.FL.W.0225.000000T0000Z-000000T0000Z/ /MTVG1.1.ER.091218T1937Z.091219T1800Z.000000T0000Z.NO/ 443 AM EST SAT DEC 19 2009 THE FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR MOUNT VERNON * UNTIL FURTHER NOTICE. * AT 4AM SATURDAY THE STAGE WAS 16.2 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 16.6 FEET BY THIS AFTERNOON THEN BEGIN FALLING. * AT 17.0 FEET...MINOR FLOODING CONTINUES AND EXPANDS INTO THE PASTURE AND WOODLAND ALONG THE OCONEE RIVER. SOME HOMES ON DEAD RIVER ROAD IN THE SOUTH END OF MONTGOMERY COUNTY BECOME SURROUNDED BY WATER. WATER BEGINS TO COVER PORTIONS OF DEAD RIVER ROAD. * THIS CREST COMPARES TO A PREVIOUS CREST OF 18.6 FEET ON MAR 27 2003. $$
000 WGUS82 KFFC 191653 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1153 AM EST SAT DEC 19 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... FALLING CREEK NEAR EAST JULIETTE AFFECTING JONES COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD COUNTY TURKEY CREEK NEAR BYROMVILLE AFFECTING DOOLY COUNTY .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. && GAC169-191723- /O.CAN.KFFC.FL.W.0240.000000T0000Z-091219T1653Z/ /FALG1.1.ER.091218T2245Z.091219T0715Z.091219T1535Z.NO/ 1153 AM EST SAT DEC 19 2009 THE FLOOD WARNING IS CANCELLED FOR THE FALLING CREEK NEAR EAST JULIETTE * AT 11 AM SATURDAY THE STAGE WAS 12.6 FEET...AND FALLING. * FLOOD STAGE IS 13 FEET. * THE RIVER WILL CONTINUE FALLING. $$ GAC313-200652- /O.CON.KFFC.FL.W.0244.000000T0000Z-000000T0000Z/ /CHCG1.1.ER.091219T0437Z.091219T1545Z.000000T0000Z.UU/ 1153 AM EST SAT DEC 19 2009 THE FLOOD WARNING CONTINUES FOR THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON * UNTIL FURTHER NOTICE. * AT 1145 AM SATURDAY THE STAGE WAS 16.7 FEET...AND RISING. * MINOR FLOODING IS OCCURRING...AND MINOR FLOODING IS FORECAST TO CONTINUE. * FLOOD STAGE IS 16 FEET. * THE RIVER WILL CONTINUE RISING. * AT 16 FEET...MINOR FLOODING OCCURS. PASTURES AND FIELDS UPSTREAM FROM THE KEITHS MILL ROAD BRIDGE ALONG THE RIGHT AND LEFT BANKS...AND DOWNSTREAM ALONG THE LEFT BANK BEGIN TO FLOOD. $$ GAC093-200652- /O.CON.KFFC.FL.W.0246.000000T0000Z-000000T0000Z/ /BVLG1.1.ER.091219T0810Z.091219T1245Z.000000T0000Z.NO/ 1153 AM EST SAT DEC 19 2009 THE FLOOD WARNING CONTINUES FOR THE TURKEY CREEK NEAR BYROMVILLE * UNTIL FURTHER NOTICE. * AT 1145 AM SATURDAY THE STAGE WAS 10.1 FEET...AND FALLING. * MINOR FLOODING IS OCCURRING...AND MINOR FLOODING IS FORECAST TO CONTINUE. * FLOOD STAGE IS 10.0 FEET. * THE RIVER WILL CONTINUE FALLING. $$
000 WGUS82 KFFC 191838 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 138 PM EST SAT DEC 19 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... TURKEY CREEK NEAR BYROMVILLE AFFECTING DOOLY COUNTY && GAC093-191908- /O.CAN.KFFC.FL.W.0246.000000T0000Z-091219T1838Z/ /BVLG1.1.ER.091219T0810Z.091219T1245Z.091219T1730Z.NO/ 138 PM EST SAT DEC 19 2009 THE FLOOD WARNING IS CANCELLED FOR THE TURKEY CREEK NEAR BYROMVILLE * AT 1245 PM SATURDAY THE STAGE WAS 9.9 FEET...AND FALLING. * FLOOD STAGE IS 10 FEET. * THE RIVER WILL CONTINUE FALLING. * THE RIVER CRESTED AROUND 10.3 FEET ABOUT 7 AM THIS MORNING...THIS CREST COMPARES TO A PREVIOUS CREST OF 10.4 FEET ON DEC 12 2008. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 19, 2:48 AM EST, 1 hour 32 minutes earlier.
Area forecast discussion, Dec 19, 2:48 AM EST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 248 AM EST SAT DEC 19 2009 .SHORT TERM /TODAY THROUGH MONDAY/... STRONG SURFACE LOW CONTINUES MOVING NORTHEAST ALONG THE EASTERN SEABOARD. LOW- TO MID-LEVEL MOISTURE WILL CONTINUE ACROSS THE AREA...ESPECIALLY NORTH GEORGIA...TODAY AS THE STRONG UPPER TROUGH PASSES THROUGH. NORTHERLY FLOW FROM CENTRAL PLAINS HIGH PRESSURE COMBINED WITH THE DEEP TROUGH WILL KEEP TEMPERATURES COOL TODAY INTO TOMORROW...AND WITH THE MOISTURE AND OROGRAPHIC LIFT IN THE NORTH WILL CONTINUE TO SEE A RAIN/SNOW MIX ACROSS THE MOUNTAINS. MAY SEE A CHANGEOVER TO ALL SNOW OVERNIGHT TONIGHT...BUT DO NOT EXPECT MUCH IF ANY IN THE WAY OF ACCUMULATIONS...A DUSTING AT BEST. TROUGH PUSHES TO THE EAST BY MONDAY LEAVING US IN NORTHWEST FLOW ALOFT...UNDER THE INFLUENCE OF SURFACE HIGH PRESSURE OVER THE NORTHERN GULF. THIS WILL ALLOW MODEST TEMPERATURE RECOVERY... CLOSER TO NORMAL LEVELS. HAVE GENERALLY LEANED ON THE COOL SIDE OF GUIDANCE THROUGH THE SHORT TERM AS MODELS HAVE BEEN TOO WARM FOR THE PAST SEVERAL DAYS. .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... NEAR ZONAL FLOW ALOFT AT THE BEGINNING OF THE EXTENDED WILL TRANSITION TO WEAK RIDGING ALOFT AHEAD OF THE NEXT STRONG SYSTEM THAT WILL IMPACT THE EASTERN TWO-THIRDS OF THE COUNTRY THROUGH THE WEEK. COOL HIGH PRESSURE COMING OUT OF CANADA AND SLIDING DOWN THE UPPER CONFLUENCE ZONE WILL MERGE WITH THE AFOREMENTIONED GULF HIGH. CLASSICAL CAD SETUP INDICATED EARLIER ON THE ECMWF THAN THE GFS...BUT STILL DECENT AGREEMENT IN THE COOL NORTHEASTERLY FLOW. ECMWF...HOWEVER...IS SLOWER WITH THE SYSTEM STRENGTHENING OFF THE ROCKIES ON WEDNESDAY. POPS MAY ARRIVE WEDNESDAY AFTERNOON...LEFT IT AT CHANCE WEST AT BEST FOR NOW DUE TO THE INCREASED UNCERTAINTY WITH THE SLOWER ECMWF. BY THURSDAY 12Z THE GFS HAS THE LOW OVER NORTHERN MISSISSIPPI...AND THE UPPER LOW OVER CENTRAL ARKANSAS. ECMWF IS IN NORTHEAST OKLAHOMA WITH THE SURFACE LOW AND SOUTHWEST OKLAHOMA WITH THE UPPER LOW. THESE DIFFERENCES COULD HAVE A BIG IMPACT ON TEMPERATURES...WITH THE GFS ON THE COOLER SIDE. NOTE THAT YESTERDAYS 00Z RUN OF THE GFS WAS FURTHER NORTH WITH THE SYSTEM...AND TODAYS 00Z RUN RETURNS TO A SIMILAR SOLUTION AS WAS SUGGESTED TWO DAYS AGO BY THE GFS. GFS ENSEMBLE STANDARD DEVIATIONS REMAIN VERY HIGH. HAVE TRIED TO MUTE THE TEMPERATURE DIFFERENCES BETWEEN THE RUNS DUE TO THESE FLIP-FLOPS. CONFIDENCE VERY LOW IN DETAILS...BUT IT DOES SEEM LIKE WERE IN FOR ANOTHER GOOD RAIN EVENT. THE GFS SOLUTION WOULD INDICATE A RAIN/SNOW MIX OVER NORTH GEORGIA CHRISTMAS MORNING (ECMWF HAS THE PRECIP SHIELD FURTHER NORTH). UNTIL THERE IS BETTER AGREEMENT IN THE MODELS...SEE NO REASON TO ALTER THE EXTENDED FORECAST MUCH FROM WHAT WAS ALREADY OUT...THOUGH THE AMOUNT OF MOISTURE MOVING ACROSS THE AREA HAS WARRANTED LIKELY POPS IN SOME AREAS. STILL NOT SURE ABOUT ANY THUNDER POTENTIAL...IF IT HAPPENS IT LOOKS LIKE THURSDAY AFTERNOON AND EVENING WOULD BE THE BEST TIME FRAME...BUT HAVE STILL NOT INCLUDED ANY AT THIS TIME. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 44 32 47 29 52 / 10 10 5 5 5 ATLANTA 42 31 47 30 53 / 10 10 5 5 5 BLAIRSVILLE 38 28 39 24 44 / 30 40 10 5 5 CARTERSVILLE 41 31 45 27 50 / 20 20 5 5 5 COLUMBUS 48 34 52 30 56 / 5 5 5 5 5 GAINESVILLE 42 32 44 29 49 / 10 20 5 5 5 MACON 51 33 53 28 57 / 5 5 5 5 5 ROME 41 33 47 27 51 / 20 20 10 5 5 PEACHTREE CITY 44 29 46 26 53 / 10 5 5 5 5 VIDALIA 53 33 53 28 56 / 0 5 0 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && TDP
Hazardous weather outlook, Dec 18, 6:57 PM EST, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 657 PM EST FRI DEC 18 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 657 AM EST FRI DEC 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS EVENING AND OVERNIGHT MINOR FLOODING IS POSSIBLE OVER MUCH OF NORTH AND CENTRAL GEORGIA THROUGH TONIGHT. .SYNOPSIS... LOW PRESSURE ACROSS SOUTHEAST GEORGIA THIS EVENING WILL CONTINUE MOVING TO THE NORTHEAST TOWARD THE CAROLINAS OVERNIGHT. BEHIND THE LOW PRESSURE SYSTEM...HIGH PRESSURE TO THE NORTH WILL BEGIN TO BUILD IN OVER THE STATE. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE MINOR TO MODERATE FLOODING. .DISCUSSION... WIDESPREAD RAIN HAS COME TO AN END ACROSS THE STATE AS LOW PRESSURE CONTINUES TO PUSH EAST. ALTHOUGH THE HEAVY RAINS HAVE ENDED...THE 2 TO 3 INCHES OF RAINFALL THAT FELL TODAY WILL CONTINUE TO RUNOFF... CAUSING RISES ON AREA CREEKS...STREAMS AND RIVERS OVERNIGHT. FOR MORE INFORMATION ON THE FLOODING...PLEASE REFER TO THE CURRENT FLOOD WATCH STATEMENT. THERE IS A POSSIBILITY OF SOME MIXED RAIN AND SNOW ACROSS NORTH GEORGIA AFTER MIDNIGHT WITH NO ACCUMULATIONS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 7:27 PM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 3 days |
| Dec 18, 8:40 PM EST | River Flood Warning | FFC | Carroll, Coweta, Heard | 28 hr |
| Dec 19, 12:37 AM EST | River Flood Warning | FFC | Whitfield | 52 hr |
| Dec 19, 12:56 AM EST | River Flood Warning | FFC | Gwinnett | 12 hr |
| Dec 19, 5:02 AM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 16 hr |
| Dec 19, 8:50 AM EST | River Flood Warning | FFC | Cobb, Douglas | 32 hr |
| Dec 19, 11:13 AM EST | River Flood Warning | FFC | Coweta, Fayette, Spalding | 10 hr |
| Dec 19, 11:34 AM EST | River Flood Warning | FFC | Taliaferro, Wilkes | 10 hr |
| Dec 19, 11:34 AM EST | River Flood Warning | FFC | Washington, Wilkinson | 27 hr |
| Dec 19, 1:43 PM EST | River Flood Warning | FFC | Murray, Whitfield | 8 hr |
| Dec 19, 4:43 PM EST | River Flood Warning | FFC | Floyd | 7 hr |
| Dec 19, 4:43 PM EST | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 5 days |
| Dec 19, 4:43 PM EST | River Flood Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 5 days |
Nearby
River Flood Warnings in Georgia, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.